MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.A 2.15mm rotablator rotalink plus and a rotawire drive were selected for use.The rotablator was prepared outside the body and platformed at 180,000rpm.During insertion, it was noted that the burr was stuck with the rotawire.There was resistance encountered between the burr and rotawire.The burr and the rotawire were removed together as one unit from the patient.After removing the devices from the patient's body, damage was noted to the rotawire.The procedure was completed with replacement devices.There were no patient complications, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of the rotablator rotalink plus atherectomy device.A 3cm of the coil and sheath were returned.The remainder of the coil, sheath, and the burr were not returned.The advancer, handshake connections, sheath, and coil were visually and microscopically examined.Inspection of the device found that the sheath and coil were separated at 3cm from the burr housing strain relief and that the remainder of the device was not returned.In order to determine the functionality of the rotablator device, analysis was performed using a test rotawire as the rotawire used in the procedure was not returned.The test rotawire was unable to pass the damage to the separated coil.Inspection of the remainder of the device, revealed no damage or irregularities.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15834796
Report Number2124215-2022-48141
Device Sequence Number5426896
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public08714729316473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0029351355
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown